Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 4, 2014, 1:45 PM EST for 7 counties in Georgia. It took effect at Mar 5, 2014, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2014, 1:45 PM EST (18:45 UTC)
- In effect from
- Mar 5, 2014, 1:00 AM EST
- Expired
- Mar 5, 2014, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS72 KFFC 041845 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EST TUE MAR 4 2014 GAZ006-008-009-015-016-050245- /O.UPG.KFFC.FZ.A.0002.140305T0600Z-140305T1400Z/ /O.NEW.KFFC.FZ.W.0003.140305T0600Z-140305T1400Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 145 PM EST TUE MAR 4 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTHEASTERN GEORGIA. * TEMPERATURES...IN THE LOWER 30S. * TIMING...FROM 1 AM TONIGHT THROUGH 9 AM WEDNESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER EARLY SPRING VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ007-014-050245- /O.NEW.KFFC.FZ.W.0003.140305T0600Z-140305T1400Z/ GILMER-DAWSON- 145 PM EST TUE MAR 4 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. * LOCATIONS...PORTIONS OF NORTHEASTERN GEORGIA * TEMPERATURES...IN THE MID 30S. * TIMING...FROM 1 AM TONIGHT THROUGH 9 AM WEDNESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER EARLY SPRING VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
1 follow-up statement
615 WWUS72 KFFC 051355 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 AM EST WED MAR 5 2014 GAZ006>009-014>016-051500- /O.EXP.KFFC.FZ.W.0003.000000T0000Z-140305T1400Z/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 855 AM EST WED MAR 5 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES ACROSS THE AREA HAVE WARMED TO ABOVE FREEZING...OR ARE EXPECTED TO BE ABOVE FREEZING IN THE NEXT TWO HOURS. AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 4, 12:54 PM EST, 51 minutes earlier.
Area forecast discussion, Mar 4, 12:54 PM EST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1254 PM EST TUE MAR 4 2014 .UPDATE... /ISSUED AT 1021 AM EST TUE MAR 4 2014/ HAVE EXPIRED THE FREEZE WARNING THAT HAD BEEN IN EFFECT UNTIL 10 AM THIS MORNING. TEMPERATURES AT 10 AM WERE LARGELY ABOVE FREEZING ACROSS THE STATE...EXCEPT FOR FAR NORTH GEORGIA...WHERE TEMPERATURES ARE EXPECTED TO WARM TO ABOVE FREEZING IN THE NEXT TWO HOURS. A FREEZE WATCH REMAINS IN EFFECT FOR FAR NORTHEAST GEORGIA FOR LATE TONIGHT THROUGH 9 AM WEDNESDAY. HAVE ALSO MADE MINOR ADJUSTMENTS TO POPS AND WEATHER GRIDS FOR PORTIONS OF CENTRAL GEORGIA FOR THIS AFTERNOON AND EVENING TO ACCOUNT FOR THE LATEST MODEL TRENDS. 31/39 && .PREV DISCUSSION... /ISSUED 627 AM EST TUE MAR 4 2014/ PREV DISCUSSION... /ISSUED 420 AM EST TUE MAR 4 2014/ SHORT TERM /TODAY THROUGH WEDNESDAY/... HIGH PRESSURE CURRENTLY CENTERED ACROSS THE OHIO VALLEY...AND THE COOL AIR WEDGE HAS STARTED TO PUSH SOUTH ALONG THE SPINE OF THE APPALACHIANS. WEDGE FRONT IS DEPICTED VERY WELL BY THE WIND FIELD THIS MORNING. THE MOISTURE ASSOCIATED WITH THE WEDGE WAS HAVING TROUBLE MAKING IT TO THE SURFACE EARLIER IN THE WESTERN PART OF THE STATE...AND WAS OVERRUNNING THE COLDER/DRIER AIR IN PLACE. OBS THE LAST FEW HOURS DO INDICATE THAT WINDS HAVE BEGUN TO SWING AROUND TO THE NE...AND DEWPOINTS HAVE RISEN. FORECAST DILEMMA FOR EARLY THIS MORNING IS CENTERED AROUND THE FORMATION OF DRIZZLE AND WHETHER THE TEMPS WILL BE NEAR FREEZING. COPIOUS CLOUD COVER HAS HELPED KEEP TEMPS UP A BIT OVERNIGHT...AND DEWPOINT DEPRESSIONS IN MOST LOCALES ARE 3 TO 4 DEGREES OR HIGHER. LOOKS LIKE AREAS JUST WEST OF THE METRO AREA WILL HAVE THE BEST CHANCE OF SEEING PATCHY DRIZZLE THIS MORNING...AND ACROSS THE REMAINDER OF THE FORECAST AREAS IT IS MORE UNLIKELY. SO...WILL REMOVE THE MENTION OF FREEZING DRIZZLE FROM THE GRIDS...EXCEPT FOR A SLIVER OF AREA ACROSS THE NW AND W ATL METRO. MODEL SOUNDINGS DO SHOW SKIES WILL REMAIN CLOUDY TODAY...AND THIS SEEMS REASONABLE AS THE WEDGE WILL REMAIN IN PLACE. A WAVE OF LOW PRESSURE WILL DEVELOP AND MOVE EAST ALONG THE STALLED BOUNDARY ACROSS NORTHERN FLORIDA THIS EVENING AND OVERNIGHT. MODELS HAVE CONTINUED TO SHOW PRECIP ACROSS THE SOUTHERN TIER OF ZONES DURING THE LATE AFTERNOON AND EVEN CONTINUING INTO WEDNESDAY. HAVE TAKEN A BLEND FOR POPS. NO THUNDER EXPECTED AND TEMPS SHOULD REMAIN WELL ABOVE FREEZING. EVEN THOUGH THERE IS SOME QUESTION REGARDING MIN TEMPS REACHING 32 DEGREES IN PORTIONS OF THE FREEZE WARNING...PLAN ON MAKING NO CHANGES TO THE HEADLINE AT THIS TIME. TEMPS ARE CLOSE ENOUGH (WITHIN A DEGREE OR TWO) TO WARRANT KEEPING THE FREEZE WARNING IN EFFECT. LOW LYING AREAS AND NORMALLY COOLER SPOTS MAY REACH FREEZING WHEREAS THE NORMALLY WARMER/MORE POPULATED AREAS MAY STAY A DEGREE OR TWO ABOVE FREEZING. NLISTEMAA LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LOOKS LIKE THE GFS AND ECMWF ARE STILL IN DECENT AGREEMENT TO START THE EXTENDED FORECAST. THERE ARE SOME MINOR DIFFERENCES IN AVAILABLE MOISTURE...STRENGTH OF THE SYSTEM...AND TIMING...BUT THE PATTERN IS VERY SIMILAR. BY 00Z THU...THE MAIN FRONTAL BOUNDARY OVER THE SOUTHEASTERN U.S. WILL CONTINUE TO BRING PRECIP TO THE AREA. THIS FRONT CREEPS SLOWLY NORTHWARD THROUGH THU UNTIL THE MAIN WAVE MOVES IN THU AFTERNOON. BY WED AFTERNOON A WAVE BEGINS TO FORM OFF THE TX GULF COAST AND DEEPENS INTO A CLOSED LOW BY 06Z-12Z THU ALONG THE AL/FL COAST. THIS CLOSED LOW TRACKS ACROSS FL AND OUT INTO THE ATLANTIC BY 12Z FRI...BUT IT PUSHES THE MAIN AREA OF MOISTURE ACROSS GA THU MORNING BRINGING PRECIP TO THE REGION THROUGH FRIDAY. THE ECMWF IS SHOWING A BIT MORE MOISTURE WITH THIS SYSTEM AND IS A BIT SLOWER MOVING IT OUT TO SEA FRI THAN THE GFS. THE GFS HAS NORTH AND CENTRAL GA HIGH AND DRY BY 18Z FRI...WHERE THE ECMWF KEEP MOISTURE OVER THE STATE THROUGH 06-12Z SAT. IM SURE THE MODELS WILL GET A BETTER HANDLE ON THIS AS THINGS GET CLOSER BUT FOR NOW GOING WITH A BLEND OF THE TWO MODELS. THERE IS VERY LITTLE INSTABILITY WITH THIS SYSTEM AND IT LOOKS LIKE WE SHOULD SEE AN INCH OR LESS OF PRECIP ACROSS THE STATE THU/FRI. TEMPS ON AVERAGE WILL BE A FEW DEGREES BELOW NORMAL DUE TO CLOUD COVER AND PRECIPITATION. ONCE THIS SYSTEM EXITS THE AREA FRI...HIGH PRESSURE BUILDS BACK IN FROM THE SOUTHEAST AND WILL KEEP NORTH AND CENTRAL GA DRY SATURDAY. ANOTHER FRONTAL BOUNDARY MOVES SE OUT OF THE MS RIVER VALLEY BUT THIS SYSTEM LOOKS FAIRLY DRY FOR NOW. MAY SEE SOME INCREASED CLOUD COVER AND AN ISOLATED SHOWER OR TWO SUN/MON BUT THAT IS ALL FOR NOW. 01 && .AVIATION... 18Z UPDATE... CURRENT MVFR CIGS SHOULD GRADUALLY IMPROVE TO LOW VFR LEVELS DURING THE AFTERNOON. MODELS SHOW WIDESPREAD SHOWERS SPREADING INTO CSG AND MCN THIS EVENING... BY MAY SEE SOME -RA SPREAD UP TO ATLANTA TAF SITED BY MID-LATE THIS EVENING. WILL SHOW VCSH AT 02-03Z... THEN BRING IN PREVAILING -RA BY 05-06Z. AN OCNL HEAVIER SHOWER COULD BRING LOW VFR CIGS DOWN TO MVFR LEVELS SO WILL SHOW THAT IN A TEMPO BETWEEN 05-10Z WED. SHOULD SEE THE PRECIP MOVE OUT TOWARD 12Z WED... BUT MAY SEE SHOWERS SPREAD BACK UP TOWARD ATL BY 15-18Z WED AS ANOTHER DISTURBANCE MOVES ACROSS. WINDS WILL BE MAINLY EAST TO NW THROUGH THE PERIODS WITH SPEEDS AROUND 6-10KTS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND TIMING OF PRECIP. HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 34 54 39 / 10 30 30 60 ATLANTA 45 34 55 41 / 10 30 30 60 BLAIRSVILLE 48 32 56 37 / 10 10 10 20 CARTERSVILLE 48 35 58 41 / 10 20 20 30 COLUMBUS 48 38 57 45 / 20 70 50 70 GAINESVILLE 45 34 54 40 / 10 20 20 60 MACON 45 36 54 43 / 20 70 50 70 ROME 49 34 59 39 / 10 10 10 20 PEACHTREE CITY 45 34 56 42 / 10 30 30 70 VIDALIA 46 36 51 43 / 20 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: FANNIN...LUMPKIN...TOWNS...UNION...WHITE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Mar 4, 6:05 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EST TUE MAR 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EST TUE MAR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FREEZE WARNING IS IN EFFECT FOR MUCH OF GEORGIA THIS MORNING FOR AREAS MAINLY ALONG AND NORTH OF A LINE FROM HAMILTON TO MACON TO LOUISVILLE. TENDER EARLY SPRING VEGETATION NEEDS TO BE PROTECTED FROM THE FREEZING TEMPERATURES. PATCHY FREEZING DRIZZLE IS STILL POSSIBLE THROUGH 10AM WHERE TEMPERATURES DIP TO OR BELOW FREEZING. WHILE WIDESPREAD TRAVEL IMPACTS ARE NOT EXPECTED...SOME LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES...MAINLY NORTH OF A LINE FROM ROME TO CANTON TO GAINESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER SYSTEM LOOKS TO APPROACH THE AREA FROM THE SOUTHWEST AND BRING THE NEXT CHANCE FOR PRECIPITATION MAINLY LATE WEDNESDAY THROUGH FRIDAY. THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THE STRENGTH AND TIMING OF THIS SYSTEM...SO PLEASE MONITOR FUTURE UPDATES FOR ANY CHANGES MADE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:54 AM EST | Freeze Watch | FFC | Fannin, Lumpkin, Towns, Union, White | 10 hr |
Nearby
Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.